MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured left cavernous sinus segment aneurysm with a max diameter of 12.52 mm and a 9.27 mm neck diameter located at the c4 segment of the intracranial internal carotid artery.It was noted that the patient's vessel tortuosity was severe.The landing zone was 4.06mm distally and 3.93mm proximally.The access vessel was the femoral artery, with 9.86mm diameter.Dual antiplatelet treatment (dapt) was administered.The pru level was normal.The angiographic result post procedure was well.It was reported that a ped2-400-30 was selected for implantation.After adequate hydration, the ped2-400-30 was delivered to the stent catheter.However, the dense mesh stent did not open well at the midsection bend.The operator made multiple attempts, including repeated pushing, pulling, repositioning, and redeploying, but the stent still did not open properly.Considering the possibility of intimal injury due to repeated manipulation and the complexity of the procedure, the stent and microcatheter were withdrawn.After discussing with the patient's family, the surgery was canceled.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include an easycess medical 6f125 guidecatheter.
 
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 230663927); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the failure of the stent to open was not determined, and no procedural, anatomical, or device-related factors were suspected to have contributed to the failure.The pipeline device had been placed in a vessel bend when it failed to open.The ped2-400-30 was not inspected for visible damage or kinking before use.No resistance or friction was noted during advancement or deployment of the stent, and no kinking, flattening, or deformation of the stent or microcatheter was observed during the procedure.The stent and microcatheter were not inspected for damage after removal.The patient did not experience any complications or adverse effects as a result of the attempted procedure, and their condition following the canceled surgery was good.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pipeline flex shield was returned inside a biohazard bag and a shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The braid's distal, middle, and proximal were found open with no damage.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or the proximal bumper.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the device analysis and reported information, the customer report of ¿failure/incomplete open at the middle¿ was not confirmed, as the middle of the braid appeared to be opened with no damage.The cause of the ¿failure/incomplete at the middle¿ could not be determined.Possible causes of ¿failure/incomplete open¿ include severe vessel tortuosity and deployment of the braid in the vessel bend.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23715701
Report Number2029214-2025-02536
Device Sequence Number13330878
Product Code OUT
UDI-Device Identifier00763000284381
UDI-Public(01)00763000284381(17)260414(10)B549371
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2026
Device Model NumberPED2-400-30
Device Catalogue NumberPED2-400-30
Device Lot NumberB549371
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer12/05/2025
01/27/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date12/27/2025
02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age68 YR
Patient SexMale